Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

``Complete-simple'' distributive lattices


Authors: G. Grätzer and E. T. Schmidt
Journal: Proc. Amer. Math. Soc. 119 (1993), 63-69
MSC: Primary 06B15; Secondary 06B10, 06D05
DOI: https://doi.org/10.1090/S0002-9939-1993-1150651-0
MathSciNet review: 1150651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that the only simple distributive lattice is the two-element chain. We can generalize the concept of a simple lattice to complete lattices as follows: a complete lattice is complete-simple if it has only the two trivial complete congruences. In this paper we show the existence of infinite complete-simple distributive lattices.


References [Enhancements On Off] (What's this?)

  • [1] R. Freese, G. Grätzer, and E. T. Schmidt, On complete congruence lattices of complete modular lattices, Internat. J. Algebra Comput. 1 (1991), 147-160. MR 1128008 (92k:06009)
  • [2] G. Grätzer, General lattice theory, Academic Press, New York; Birkhäuser Verlag, Basel; and Akademie Verlag, Berlin, 1978. MR 504338 (80c:06001a)
  • [3] -, The complete congruence lattice of a complete lattice, Lattices, Semigroups, and Universal Algebra, Proceedings of an International Conference on Lattices, Semigroups, and Universal Algebra (Lisbon, 1988), Plenum Press, New York and London, 1990, pp. 81-88. MR 1085069
  • [4] -, A lattice theoretic proof of the independence of the automorphism group, the congruence lattice, and subalgebra lattice of an infinitary algebra, Algebra Universalis 27 (1990), 466-473. MR 1387894 (97a:08011)
  • [5] G. Grätzer, P. Johnson, and E. T. Schmidt, A representation of $ \mathfrak{m}$-algebraic lattices, manuscript.
  • [6] G. Grätzer and H. Lakser, On complete congruence lattices of complete lattices, Trans. Amer. Math. Soc. 327 (1991), 385-405. MR 1036003 (92e:06019)
  • [7] -, On congruence lattices of $ \mathfrak{m}$-complete lattices, J. Austral. Math. Soc. Ser. A 52 (1992), 57-87. MR 1137597 (92m:06014)
  • [8] G. Grätzer, H. Lakser, and B. Wolk, On the lattice of complete congruences of a complete lattice: On a result of K. Reuter and R. Wille, Acta Sci. Math. (Szeged) 55 (1991), 3-8. MR 1124939 (92i:06008)
  • [9] G. Grätzer and E. T. Schmidt, Algebraic lattices as congruence lattices: The $ \mathfrak{m}$-complete case, Birkhoff Conference (Darmstadt, 1991) (to appear). MR 0114783 (22:5602)
  • [10] K. Reuter and R. Wille, Complete congruence relations of complete lattices, Acta Sci. Math. (Szeged) 51 (1987), 319-327. MR 940936 (89d:06009)
  • [11] S.-K. Teo, Representing finite lattices as complete congruence lattices of complete lattices, Ann. Univ. Sci. Budapest. Eötvös Sect. Math. 33 (1990), 177-182. MR 1139362 (92j:06010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06B15, 06B10, 06D05

Retrieve articles in all journals with MSC: 06B15, 06B10, 06D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1150651-0
Keywords: Complete lattice, distributive lattice, complete congruence, congruence lattice
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society